Alert archive / Texas / Flood Watches in 2021
Flood Watch 2, NWS Lubbock, TX
NWS Lubbock, TX issued this flood watch at Jun 26, 2021, 9:50 AM CDT for 24 counties in Texas. It took effect at Jun 26, 2021, 6:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 26, 2021, 9:50 AM CDT (14:50 UTC)
- In effect from
- Jun 26, 2021, 6:00 PM CDT
- Expired
- Jun 26, 2021, 11:08 AM CDT
- In force
- Issued by
- NWS Lubbock, TX
- Flood severity
- None
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 2.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted.
481 WGUS64 KLUB 261450 FFALUB URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Lubbock TX 950 AM CDT Sat Jun 26 2021 TXZ021>044-271000- /O.NEW.KLUB.FA.A.0002.210626T2300Z-210627T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Turkey, Tulia, Guthrie, Denver City, Silverton, Lubbock, Cee Vee, Plains, Muleshoe, Spur, Whiteface, Dickens, Matador, Kirkland, Happy, Wolfforth, Quitaque, Lockney, ODonnell, Slaton, New Home, Friona, Lake Alan Henry, Olton, Hale Center, Dumont, Post, Memphis, Jayton, Sundown, Farwell, Childress, Paducah, Littlefield, Wellman, Plainview, Dimmitt, Aspermont, Meadow, Old Glory, Morton, Roaring Springs, Crosbyton, Brownfield, Bovina, Floydada, Tahoka, Ralls, Levelland, Amherst, and Hart 950 AM CDT Sat Jun 26 2021 ...FLOOD WATCH IN EFFECT FROM 6 PM CDT THIS EVENING THROUGH LATE TONIGHT... The National Weather Service in Lubbock has issued a * Flood Watch for Portions of northwest and the Panhandle of Texas, including the following areas, in northwest Texas, Bailey, Childress, Cochran, Cottle, Crosby, Dickens, Floyd, Garza, Hale, Hockley, Kent, King, Lamb, Lubbock, Lynn, Motley, Stonewall, Terry and Yoakum. In the Panhandle of Texas, Briscoe, Castro, Hall, Parmer and Swisher. * From 6 PM CDT this evening through late tonight. * Rounds of heavy rain associated with strong to severe thunderstorms are expected during the evening and overnight hours. 1 to 3 inches of rain, with locally 5 inches, will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flash Flood Warnings. Those living in areas prone to flooding and flash flooding should be prepared to take action should flooding develop. Remember, when encountering flooded roadways, turn around, don't drown! && $$ 23
2 follow-up statements
595 WGUS64 KLUB 261528 FFALUB Flood Watch National Weather Service Lubbock TX 1028 AM CDT Sat Jun 26 2021 TXZ021>044-271000- /O.CON.KLUB.FA.A.0002.210626T2300Z-210627T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Turkey, Tulia, Guthrie, Denver City, Silverton, Lubbock, Cee Vee, Plains, Muleshoe, Spur, Whiteface, Dickens, Matador, Kirkland, Happy, Wolfforth, Quitaque, Lockney, ODonnell, Slaton, New Home, Friona, Lake Alan Henry, Olton, Hale Center, Dumont, Post, Memphis, Jayton, Sundown, Farwell, Childress, Paducah, Littlefield, Wellman, Plainview, Dimmitt, Aspermont, Meadow, Old Glory, Morton, Roaring Springs, Crosbyton, Brownfield, Bovina, Floydada, Tahoka, Ralls, Levelland, Amherst, and Hart 1028 AM CDT Sat Jun 26 2021 ...FLOOD WATCH REMAINS IN EFFECT FROM 6 PM CDT THIS EVENING THROUGH LATE TONIGHT... The Flood Watch continues for * Portions of northwest and the Panhandle of Texas, including the following areas, in northwest Texas, Bailey, Childress, Cochran, Cottle, Crosby, Dickens, Floyd, Garza, Hale, Hockley, Kent, King, Lamb, Lubbock, Lynn, Motley, Stonewall, Terry and Yoakum. In the Panhandle of Texas, Briscoe, Castro, Hall, Parmer and Swisher. * From 6 PM CDT this evening through late tonight. * Rounds of heavy rain associated with strong to severe thunderstorms are expected during the evening and overnight hours. 1 to 3 inches of rain, with locally 5 inches, will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. Remember, when encountering flooded roadways, turn around, don't drown. && $$ 23
516 WGUS64 KLUB 261608 FFALUB Flood Watch National Weather Service Lubbock TX 1108 AM CDT Sat Jun 26 2021 TXZ021>044-261715- /O.CAN.KLUB.FA.A.0002.210626T2300Z-210627T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Turkey, Tulia, Guthrie, Denver City, Silverton, Lubbock, Cee Vee, Plains, Muleshoe, Spur, Whiteface, Dickens, Matador, Kirkland, Happy, Wolfforth, Quitaque, Lockney, ODonnell, Slaton, New Home, Friona, Lake Alan Henry, Olton, Hale Center, Dumont, Post, Memphis, Jayton, Sundown, Farwell, Childress, Paducah, Littlefield, Wellman, Plainview, Dimmitt, Aspermont, Meadow, Old Glory, Morton, Roaring Springs, Crosbyton, Brownfield, Bovina, Floydada, Tahoka, Ralls, Levelland, Amherst, and Hart 1108 AM CDT Sat Jun 26 2021 ...FLOOD WATCH IS CANCELLED... The Flood Watch for Portions of northwest and the Panhandle of Texas, including the following areas, in northwest Texas, Bailey, Childress, Cochran, Cottle, Crosby, Dickens, Floyd, Garza, Hale, Hockley, Kent, King, Lamb, Lubbock, Lynn, Motley, Stonewall, Terry and Yoakum. In the Panhandle of Texas, Briscoe, Castro, Hall, Parmer and Swisher. has been cancelled. Flooding is still expected to affect parts of the South Plains region this evening into early Sunday morning. However, due to technical issues, we are canceling this Flood Watch and will reissue another Flood Watch. Please disregard this cancellation message. $$ 23
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flood watch went out at Jun 26, 9:07 AM CDT, 43 minutes earlier.
Area forecast discussion, Jun 26, 9:07 AM CDT, 43 minutes before
Area Forecast Discussion...UPDATED National Weather Service Lubbock TX 907 AM CDT Sat Jun 26 2021 .UPDATE... Quick update early this morning, primarily to adjust PoP and Wx grids in the short term. The main area of early-day showers and thunderstorms has shifted off to the east, into Oklahoma and parts of North Texas. We can't rule out a renegade shower the rest of the morning and early afternoon, but the next robust round of convection isn't expected to begin until mid-late afternoon. Thus, we've reduced PoPs to no more than a slight chance mention through 21Z. Thereafter, scattered convection is expected to develop near and ahead of an effective frontal zone and along and east of a dryline. At this time, it appears our central and southern zones would be most favored for the initial development, though it will obviously depend on where the boundaries reside by peak heating. This activity will likely grow upscale, and be joined by another batch of convection propagating out of eastern NM this evening/night. Early on, 1500+ J/kg of MLCAPE and 30-50 knots of deep layer shear will support a severe threat, including supercells and multicells. The most intense updrafts will be capable of producing instances of golf ball size hail, wind gusts to 75 mph and torrential rainfall. In addition, if an isolated storm can interact with a boundary/frontal zone constructively, a tornado or two could occur. As the activity grows upscale, damaging winds and flooding rains will become the greatest threats through the late evening and overnight hours. Given these expectations, we have added a severe mention to the grids in the 21Z to 06Z timeframe and a heavy rain mention from 21Z through early Sunday morning for most of the CWA. In addition, we will be assessing the morning NWP, and if trends hold, we may hoist a Flood Watch for much or all of the CWA for late today through tonight. Stay tuned! && .PREV DISCUSSION... /issued 631 AM CDT Sat Jun 26 2021/ AVIATION... VFR conditions are expected to persist through much of the next 24 hours unless a strong storm moves over the airport. A cold front will slowly move through the area today, bringing a northerly shift. Showers and thunderstorms are expected to form off of this slow-moving / quasi-stationary boundary. Storms will have the potential of large hail, damaging winds, heavy rain, and tornadoes. PREV DISCUSSION... /issued 314 AM CDT Sat Jun 26 2021/ SHORT TERM... As of 7Z, a cluster of showers and thunderstorms continues to move east-northeast across the far southern Texas Panhandle. These storms have a history of producing winds near severe limits and heavy rainfall up to 2 inches per hour. Storms will continue to bring the potential for damaging winds and heavy rain as they slowly move out of the area over the next few hours. At 7Z, a surface low was analyzed over eastern New Mexico with a cold front extending from just north of the this low to Muleshoe to Tulia to Claude. The cold front is expected to move south and stall somewhere in the area this afternoon. Where this front stalls will become the main focus of storm development and will determine where the greatest rainfall occurs. Along with the front, an outflow boundary is noted on radar diving south from the aforementioned storms. This boundary could also be a focus for storm development later today; however, it will most likely be too far south to affect the FA. As an upper-level trough continues to deepen over the central and southwestern CONUS and move east into the region, an upper-jet is expected to edge into the area increasing divergence aloft. Along with divergence aloft, differential heating along the southern edge of the boundary will promote convective development. Storms will form within an environment with MLCAPE values of 1000-2000 J/kg, 0-6 km shear ~40 kts, and SRH ~ 200 m2/s2. Initially, all convective threats will be possible. As the day goes on and storms cluster together, the tornado and hail threat should decrease. Along with the convective threats, PWAT values near the climatological max and some training will lead to the potential for flash flooding. Storms are expected to continue to form off of the stalled front going into the nighttime hours. This will increase the potential of flash flooding over the area, especially over the southern zones. GKendrick LONG TERM... A wet pattern is expected to continue for the foreseeable future. High precipitation chances will continue for Sunday. An upper level jet streak will still be positioned just to the northeast of the area leaving the region under the downwind side of the trough axis. Therefore, divergence aloft will continue under this upper level flow. Low level wind fields will likely be chaotic on Sunday morning in the wake of expected convection through the nighttime hours. The general low level flow will be out of the east during the daytime on Sunday. Scattered showers and thunderstorms are expected during the day with coverage increasing Sunday evening as warm advection ramps up. Any severe storms during this time period look to be unlikely. Locally heavy rainfall will be the largest threat from any storms. Precipitable water values are progged to be between 125 and 150% of normal for this time of year. Lapse rates will be moist adiabatic as expected with this amount of moisture in the atmosphere. This will lead to low NCAPE values characteristic of heavy rain. Coverage during the day Sunday remains uncertain with a wide range of solutions provided by guidance. The remainder of the week continues to look cool and wet with little in the way of specifics. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 23/01
Hazardous weather outlook, Jun 26, 7:45 AM CDT, 2 hours 5 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 745 AM CDT Sat Jun 26 2021 TXZ021>044-271245- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 745 AM CDT Sat Jun 26 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Scattered severe thunderstorms are expected to develop across the South Plains region late this afternoon. The initial activity will be capable of producing wind gusts to 75 mph, hail to the size of golf balls and very heavy rain. A tornado or two may also be possible late this afternoon into the early evening hours. The thunderstorm activity is expected to increase in coverage through the evening and overnight hours. The greatest threat with this activity will be very heavy rain and the risk for flash flooding, though damaging winds to 70 mph and quarter size hail may accompany the most intense cells. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy rain is possible Sunday across the region which may lead to flooding. Additional chances for thunderstorms and heavy rainfall will continue through the end of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely late this afternoon into this evening.
In the hours before
Local storm report, Jun 26, 5:24 AM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
524 AM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND GST HAPPY 34.74N 101.84W
06/25/2021 M58 MPH SWISHER TX MESONET
0648 PM TSTM WND GST VIGO PARK 34.65N 101.50W
06/25/2021 M59 MPH SWISHER TX MESONET
0740 PM TSTM WND GST 3 NNW MCADOO 33.77N 101.03W
06/25/2021 M75 MPH DICKENS TX MESONET
1247 AM TSTM WND GST VIGO PARK 34.65N 101.50W
06/26/2021 M58 MPH SWISHER TX MESONET
WEST TEXAS MESONET
0107 AM TSTM WND GST VIGO PARK 34.65N 101.50W
06/26/2021 M67 MPH SWISHER TX MESONET
WEST TEXAS MESONET
0135 AM TSTM WND GST CAPROCK CANYON SP 34.41N 101.06W
06/26/2021 M60 MPH BRISCOE TX MESONET
WEST TEXAS MESONET
&&
EVENT NUMBER LUB2100399 LUB2100400 LUB2100401 LUB2100402 LUB2100403
LUB2100404
GKENDRICKThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:29 PM CDT | Special Weather Statement | LUB | Dickens | 31 min |
| Jun 25, 7:35 PM CDT | Special Weather Statement | LUB | Lamb | 25 min |
| Jun 25, 8:20 PM CDT | Special Weather Statement | LUB | Lubbock | 25 min |
| Jun 25, 8:26 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 34 min |
| Jun 25, 8:40 PM CDT | Special Weather Statement | LUB | Hall | 35 min |
| Jun 25, 9:00 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Swisher | 19 min |
| Jun 25, 9:16 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 18 min |
| Jun 25, 11:23 PM CDT | Special Weather Statement | LUB | Parmer | 37 min |
| Jun 26, 12:08 AM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 67 min |
| Jun 26, 12:45 AM CDT | Flash Flood Warning | LUB | Castro, Swisher | 109 min |
| Jun 26, 12:53 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 67 min |
| Jun 26, 2:37 AM CDT | Areal Flood Advisory | LUB | Briscoe, Castro, Swisher | 2 hr |
| Jun 26, 11:14 AM CDT | Flood Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 44 hr |
| Jun 26, 4:35 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 55 min |
| Jun 26, 5:24 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 66 min |
| Jun 26, 5:28 PM CDT | Special Weather Statement | LUB | Yoakum | 32 min |
| Jun 26, 5:39 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 66 min |
| Jun 26, 6:17 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 43 min |
| Jun 26, 6:25 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 65 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.